MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3546007
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Granuloma (1876); Breast Discomfort/Pain (4504); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: granuloma/pain/rupture.Future explant date: (b)(6) 2022.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a 37-year-old caucasian female who underwent primary breast augmentation with a 550cc mentor memorygel breast implant (right) and a 600cc mentor memorygel breast implant (left) experienced left sided rupture, left sided granuloma, left sided breast pain, and right sided ptosis post procedure.Magnetic resonance imaging, mammography, and ultrasound detected the presence of granuloma and rupture.The ptosis was associated with a deformity in which the breast implant was sitting high on the chest wall.As a result, explant is scheduled for (b)(6) 2022.See 1645337-2022-14997 for contralateral prosthesis report.
 
Additional Manufacturer Narrative
Additional information was received on december 22, 2022.Replacement with mentor gel was performed with explant.Also, the patient experienced unexplained systemic symptoms in addition to the previously reported problems.The patient was experiencing fatigue.The patient is fully recovered since explant of the device.Reason for device explant and/or reoperation: generalized illness/granuloma/pain/rupture.H6 health effect - clinical code e2402: generalized illness.The impacted product was received by the failure analysis lab on january 3, 2023.The investigation of the returned device was completed by the failure analysis lab on january 6, 2023.Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the breast implant had an area of siltex cracking on the posterior view, and an area of missing material was found within the siltex cracking measuring approximately 0.5 cm x 0.3 cm.The evaluation determined that the cause of the rupture is consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key15971826
Report Number1645337-2022-14998
Device Sequence Number12372594
Product Code FTR
UDI-Device Identifier00081317000754
UDI-Public00081317000754
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2002
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2004
Device Model Number3546007
Device Catalogue Number3546007
Device Lot Number197868S
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2022
Supplement Date Received by Manufacturer12/22/2022
Initial Report FDA Received Date12/13/2022
Supplement Report FDA Received Date01/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/1999
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient SexFemale
Patient Weight94 KG
Patient EthnicityNon Hispanic
Patient RaceWhite